Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 19, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 20, 2000, 3:48 PM EST for Decatur County, Rush County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 20, 2000, 3:48 PM EST (20:48 UTC)
- Expired
- Apr 20, 2000, 4:30 PM EST
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Decatur County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 68 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:15 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 202050
SVRIND
INC031-139-202130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EST THU APR 20 2000
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DECATUR COUNTY IN CENTRAL INDIANA
RUSH COUNTY IN CENTRAL INDIANA
* UNTIL 430 PM EST
* AT 346 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF RUSHVILLE...OR ABOUT 11
MILES EAST OF SHELBYVILLE...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RUSHVILLE AT 415 PM EST
SPRING HILL AT 415 PM EST
MILROY AT 415 PM EST
THE MAIN THREAT OF FROM THIS STORM WILL BE HIGH WINDS AND LARGE HAIL.
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.
LAT...LON 3943 8557 3949 8564 3931 8543 3974 8535
3974 8557What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:55 PM EST, 53 minutes earlier.
Area forecast discussion, Apr 20, 2:55 PM EST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 255 PM EST THU APR 20 2000 DISCUSSION WILL BE CUT SHORT BECAUSE OF IMPENDING SEVERE WX. BASICALLY SQUALL LINE SHOULD BE FROM KMIE TO JUST E OF INDY TO NEAR BEDFORD BY ZONE RELEASE TIME. SO ALL TORNADO SET TO EXPIRE AT 400 PM EST WILL BE CANCELLED JUST BEFORE NEW ZONE RELEASE. WILL CANCEL REMAINDER OF AREA ONCE SQUALL LINE PASSES. SATELLITE AND ETA INDICATE DRY SLOT WILL MOVE E ACROSS CENTRAL INDIANA THIS EVENING AND THEN WRAP AROUND MOISTURE WILL MOVE THROUGH LATE TONIGHT AND EARLY FRIDAY. FWC NUMBERS GENERALLY FOLLOWED...TEMPS COULD BE A TAD LOWER FOR THU NIGHT. WILL ALSO GO WITH NEAR STEADY TEMPERATURES IN THEN 40S MOST AREAS FOR THURSDAY. ONLY EXCEPTION WILL BE SW WHERE LATE AFTN SUN SHOULD OCCUR. .IND...NONE. JEH
In the hours before
Special weather statement, Apr 20, 3:06 PM EST, 42 minutes before
INZ021-028>031-035>038-043>046-051>054-060>062-067>069-202100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 306 PM EST THU APR 20 2000 THE TORNADO WATCH IS NO LONGER IN EFFECT ALONG AND WEST OF A LINE FROM KOKOMO TO 15 MILES WEST OF INDIANAPOLIS TO 20 MILES TO SHOALS. AT 305 PM EST A SQUALL LINE EXTENDED FROM JUST EAST OF KOKOMO THROUGH INDIANAPOLIS TO NEAR BEDFORD. ONCE THIS SQUALL LINE PASSES BY THE THREAT OF SEV"ERE WEATHER AND TORNADOES WILL END. THIS SQUALL LINE IS MOVING EAST AT AROUND 40 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE EASTERN HALF OF CENTRAL INDIANA UNTIL 700 PM EST. JEH
Local storm report, Apr 20, 3:21 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
321 PM EST THU APR 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0234 PM BLOOMINGTON IN WIND DAMAGE
04/20/00 MONROE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
THREE MOBILE HOMES
BLOWN OFF THEIR
FOUNDATION. HEATHERWOOD
MOBILE HOME PARK.
0239 PM BLOOMINGTON IN WIND DAMAGE
04/20/00 MONROE EVENT DURATION 9
MINUTES. REPORTED BY
LAW ENFORCEMENT
OFFICIAL. POWER LINES
DOWN WESTER PART OF THE
COUNTY.
0240 PM BLOOMINGTON IN WIND DAMAGE
04/20/00 MONROE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREE BLOWN DOWN ONTO A
HOUSE ON EAST 7TH STREET.Special weather statement, Apr 20, 3:23 PM EST, 25 minutes before
INZ038>042-047>049-055>057-063>065-070>072-202200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 PM EST THU APR 20 2000 ...THUNDERSTORMS TO CROSS EAST CENTRAL INDIANA... STRONG THUNDERSTORMS WILL CROSS EAST CENTRAL INDIANA THROUGH 600 PM. THE LINE OF STORMS STRETCHED FROM ALEXANDRIA IN MADISON COUNTY TO BEDFORD IN LAWRENCE COUNTY. THE STORMS WILL PRODUCE FREQUENT LIGHTNING...TORRENTIAL RAINS... GUSTY WINDS AND SMALL HAIL. THE STORMS MAY BECOME SEVERE AS THEY PASS ACROSS EAST CENTRAL INDIANA. PEOPLE SHOULD BE PREPARED FOR TORRENTIAL RAIN DISRUPTING TRAVEL AND CAUSING FLOODING OF SMALL DRAINS AND DITCHES. STAY TUNED FOR POSSIBLE WARNI>NGS AND LATER STATEMENTS. PUMA
Local storm report, Apr 20, 3:25 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
325 PM EST THU APR 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 5 SW SHELBYVILLE IN 1 INCH HAIL
04/20/00 SHELBYLocal storm report, Apr 20, 3:28 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 PM EST THU APR 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....#
0325 PM SHELBYVILLE IN .88 INCH HAIL
04/20/00 SHELBY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 20, 3:33 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
333 PM EST THU APR 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTYThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 6:58 AM EST | Severe Thunderstorm Warning | IND | Madison | 32 min |
| Apr 20, 10:45 AM EST | Severe Thunderstorm Warning | IND | Warren | 30 min |
| Apr 20, 10:59 AM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 31 min |
| Apr 20, 11:18 AM EST | Tornado Warning | IND | Tippecanoe | 27 min |
| Apr 20, 11:34 AM EST | Tornado Warning | IND | Carroll | 41 min |
| Apr 20, 12:50 PM EST | Severe Thunderstorm Warning | IND | Vigo | 25 min |
| Apr 20, 1:01 PM EST | Severe Thunderstorm Warning | IND | Clay | 29 min |
| Apr 20, 1:23 PM EST | Severe Thunderstorm Warning | IND | Putnam | 37 min |
| Apr 20, 1:31 PM EST | Severe Thunderstorm Warning | IND | Clay | 14 min |
| Apr 20, 1:37 PM EST | Severe Thunderstorm Warning | IND | Owen | 38 min |
| Apr 20, 1:39 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 51 min |
| Apr 20, 2:37 PM EST | Severe Thunderstorm Warning | IND | Monroe, Morgan | 38 min |
| Apr 20, 2:58 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 32 min |
| Apr 20, 3:04 PM EST | Severe Thunderstorm Warning | IND | Johnson | 26 min |
| Apr 20, 3:19 PM EST | Severe Thunderstorm Warning | IND | Shelby | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.